Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Tulsa, OK

May 25, 2014Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 25, 2014, 7:21 PM CDT for Tulsa County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2014, 7:21 PM CDT (00:21 UTC)
Expired
May 25, 2014, 8:00 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 350 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
350 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WWUS84 KTSA 260021
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT SUN MAY 25 2014

OKZ054-055-060-260100-
OSAGE OK-TULSA OK-WASHINGTON OK-
721 PM CDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OSAGE...NORTHERN TULSA AND WASHINGTON

AT 721 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF SPERRY TO TULSA...MOVING NORTH AT 30
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
TULSA...AVANT...WOLCO...SPERRY...SKIATOOK...VERA...RAMONA AND TULSA
INTERNATIONAL AIRPORT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3659 9612 3654 9584 3620 9588 3623 9609
TIME...MOT...LOC 0021Z 180DEG 26KT 3631 9603 3626 9594

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 25, 6:38 PM CDT, 43 minutes earlier.

Area forecast discussion, May 25, 6:38 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
638 PM CDT SUN MAY 25 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE EARLY
THIS EVENING AT MAINLY THE NORTHEAST OKLAHOMA TAF SITES. WHILE AN
ISOLATED SHOWER OR STORM WILL BE POSSIBLE JUST ABOUT ANYWHERE AT
ANYTIME DURING THE NEXT 24 HOURS...HAVE LIMITED MENTION IN THE
TAFS TO THE MOST LIKELY TIME FRAME. THIS WILL BE MONDAY MORNING AT
THE EASTERN OKLAHOMA SITES...WITH HIT AND MISS SHOWERS AND STORMS
THEN POSSIBLE MONDAY AFTERNOON JUST ABOUT ANYWHERE. VFR CONDITIONS
WILL PREVAIL EXCEPT FOR BRIEFLY LOWER CONDITIONS IN AND NEAR
STORMS.

&&

.PREV DISCUSSION... /ISSUED 233 PM CDT SUN MAY 25 2014/

DISCUSSION...
SUBTLE UPPER WAVE CURRENTLY LIFTING NORTH OVER CENTRAL OKLAHOMA.
BAND OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORM HAVE DEVELOP
AHEAD OF FEATURE. EXPECT SHOWERS/THUNDERSTORMS TO INCREASE IN
COVERAGE ACROSS NORTHEAST OKLAHOMA AS ACTIVITY MOVES INTO A MORE
UNSTABLE AIR-MASS LATE THIS AFTERNOON. BEST CHANCE FOR STORMS WILL
BE ALONG AND WEST WEST OF HIGHWAY 75 WITH THE POTENTIAL FOR SMALL
HAIL/GUSTY WINDS IN THE STRONGER CELLS.

MODELS IN GENERALLY AGREEMENT WITH THE CONTINUED SLOW EASTWARD
PROGRESSION OF UPPER LOW OVER THE NEXT COUPLE OF DAYS. BEST
PRECIPITATION CHANCES STILL EXPECTED LATE MONDAY NIGHT INTO
TUESDAY AS LOW MOVES INTO WESTERN OKLAHOMA. STILL COULD SEE
LOCALLY HEAVY RAINFALL DURING THIS TIME...PRIMARILY ACROSS
SOUTHEAST OKLAHOMA. UPPER LOW WILL ESSENTIALLY STALL OVER THE
ARKLATX REGION BY MID WEEK AND WEAKEN/BECOME ELONGATED AS UPPER
HIGH BUILDS OVER THE SOUTHEAST CONUS. SCATTERED SHOWERS/THUNDERSTORMS
WILL STILL BE POSSIBLE LATE WEEK BUT PRECIPITATION CHANCES SHOULD
SLOWLY TAPER OFF BY THE WEEKEND WITH ONLY SLIGHT CHANCE POPS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...05
Hazardous weather outlook, May 25, 4:53 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT SUN MAY 25 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 PM CDT SUN MAY 25 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...WEST OF HIGHWAY 75 IN NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
STRONG THUNDERSTORMS ARE ONGOING LATE THIS AFTERNOON ACROSS PARTS
OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...AND WILL LIKELY
CONTINUE THROUGH EARLY EVENING BEFORE DIMINISHING WITH THE LOSS OF
DAYTIME HEATING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...
BUT WIND GUSTS TO 55 MPH...HEAVY RAIN...AND DANGEROUS CLOUD TO
GROUND LIGHTNING ARE POSSIBLE WITH THE STRONGEST STORMS.

ADDITIONAL THUNDERSTORM DEVELOPMENT MAY ALSO OCCUR AFTER MIDNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH NEXT WEEK AS A SLOW
MOVING UPPER LOW AFFECTS THE REGION. SIGNIFICANT RAINFALL IS MOST
LIKELY DURING THE MONDAY NIGHT THROUGH TUESDAY TIME FRAME AS THE
MAIN UPPER SYSTEM FINALLY MOVES INTO OKLAHOMA. SEVERE WEATHER
POTENTIAL THROUGH NEXT WEEK REMAINS VERY LIMITED...WITH LOCALLY
HEAVY RAINFALL...LIGHTNING...AND GUSTY WIND POTENTIAL BEING THE
MAIN CONCERNS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 25, 5:42 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT SUN MAY 25 2014

OKZ064-252300-
CREEK OK-
542 PM CDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL CREEK

AT 542 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BRISTOW...
MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...BRISTOW.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.

LAT...LON 3599 9650 3603 9626 3579 9627 3575 9644
TIME...MOT...LOC 2242Z 170DEG 20KT 3585 9639
Special weather statement, May 25, 6:08 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT SUN MAY 25 2014

OKZ054-059-252345-
OSAGE OK-PAWNEE OK-
608 PM CDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OSAGE AND PAWNEE

AT 608 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HALLETT...
MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...HALLETT...BLACKBURN AND CLEVELAND.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3648 9668 3648 9641 3619 9645 3618 9662
TIME...MOT...LOC 2308Z 176DEG 26KT 3625 9655
Special weather statement, May 25, 6:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT SUN MAY 25 2014

OKZ063-260000-
DELAWARE OK-
627 PM CDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     WESTERN DELAWARE

AT 628 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF CHLOETA...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHLOETA AND ZENA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.

LAT...LON 3656 9479 3635 9483 3635 9500 3641 9501
      3656 9500
TIME...MOT...LOC 2328Z 182DEG 15KT 3644 9493
Special weather statement, May 25, 6:29 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT SUN MAY 25 2014

OKZ054-060-260000-
OSAGE OK-TULSA OK-
629 PM CDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OSAGE AND CENTRAL TULSA

AT 629 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TULSA...SPERRY AND TULSA INTERNATIONAL AIRPORT.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.

LAT...LON 3630 9612 3630 9585 3608 9592 3608 9604
TIME...MOT...LOC 2329Z 181DEG 17KT 3615 9600
Special weather statement, May 25, 6:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
647 PM CDT SUN MAY 25 2014

OKZ054-060-064-260015-
CREEK OK-OSAGE OK-TULSA OK-
647 PM CDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN CREEK...SOUTHEASTERN OSAGE AND NORTHWESTERN TULSA

AT 647 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 3 MILES EAST OF
GRAY...6 MILES SOUTHWEST OF SAND SPRINGS...AND NEAR
KELLYVILLE...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...GRAY...SAND
SPRINGS...SPERRY...SKIATOOK...KELLYVILLE...SAPULPA AND WALNUT CREEK
STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.

LAT...LON 3641 9592 3602 9602 3591 9623 3617 9627
      3619 9625 3622 9625 3623 9628 3640 9630
TIME...MOT...LOC 2347Z 181DEG 20KT 3612 9603 3610 9619
          3597 9621
Special weather statement, May 25, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT SUN MAY 25 2014

OKZ054-055-060-260100-
OSAGE OK-TULSA OK-WASHINGTON OK-
721 PM CDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OSAGE...NORTHERN TULSA AND WASHINGTON

AT 721 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF SPERRY TO TULSA...MOVING NORTH AT 30
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
TULSA...AVANT...WOLCO...SPERRY...SKIATOOK...VERA...RAMONA AND TULSA
INTERNATIONAL AIRPORT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3659 9612 3654 9584 3620 9588 3623 9609
TIME...MOT...LOC 0021Z 180DEG 26KT 3631 9603 3626 9594

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:32 PM CDTSpecial Weather StatementTSARogers43 min
May 26, 11:59 AM CDTSpecial Weather StatementTSAWagoner31 min
May 26, 12:05 PM CDTSpecial Weather StatementTSAWagoner25 min
May 26, 12:25 PM CDTSpecial Weather StatementTSAWagoner50 min
May 26, 12:32 PM CDTSpecial Weather StatementTSAWagoner43 min
May 26, 12:57 PM CDTSpecial Weather StatementTSACherokee33 min
May 26, 12:58 PM CDTSpecial Weather StatementTSATulsa32 min
May 26, 1:04 PM CDTSpecial Weather StatementTSACraig26 min
May 26, 1:09 PM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Rogers, Tulsa, Wagoner66 min
May 26, 1:16 PM CDTSpecial Weather StatementTSACherokee29 min
May 26, 2:03 PM CDTAreal Flood AdvisoryTSACherokee, McIntosh, Muskogee, Sequoyah, Wagoner117 min
May 26, 2:07 PM CDTSpecial Weather StatementTSACherokee38 min
May 26, 3:25 PM CDTSpecial Weather StatementTSAOsage50 min
May 26, 4:31 PM CDTFlash Flood WarningTSACherokee, Muskogee, Wagoner5 hr
May 26, 4:38 PM CDTFlash Flood WarningTSACreek4 hr
May 26, 5:08 PM CDTAreal Flood AdvisoryTSACreek, Osage, Tulsa3 hr
May 26, 5:58 PM CDTFlash Flood WarningTSAMcIntosh, Muskogee3 hr

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.